MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX AR-300,HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. ARTHREX AR-300,HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number ARTHREX AR-300,HANDPIECE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device refuses to work, when pressure is applied to the device.There was no harm or adverse event for patient, operator or third party reported.No further information received.Update 10-jan-2022: it was confirmed that the error occurred during an open repositioning and plating of a radius fracture surgery.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The manufacturers evaluation revealed a running noise caused by a damaged bearing at the rotor but no other malfunctions had been observed.It was not possible to reproduce the reported event during functional testing of the complaint device.Therefore the reported event cannot be confirmed.

Brand Name
ARTHREX AR-300,HANDPIECE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13333993
Report Number1220246-2022-04332
Device Sequence Number17468595
Product Code HWE
UDI-Device Identifier00888867099357
UDI-Public00888867099357
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARTHREX AR-300,HANDPIECE
Device Catalogue NumberAR-300
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer01/03/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown